Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Indianapolis, IN

May 1, 20164 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 1, 2016, 10:05 PM EDT for 4 counties in Indiana. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 10:05 PM EDT (02:05 UTC)
Expired
May 1, 2016, 10:47 PM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IN, Hamilton County, IN, Madison County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:13 PM EDTHAIL 0.752 W Elwood, IN
May 1, 10:20 PM EDTHAIL 1Anderson, INONGOING AT 400 W AND 300 N
May 1, 10:22 PM EDTHAIL 1Anderson, ININ THE GREENBRIAR AREA NORTHWEST OF ANDERSON.
May 1, 10:24 PM EDTHAIL 0.752 W Elwood, IN
May 1, 10:42 PM EDTHAIL 0.253 S Alexandria, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 7:58 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

828 
WUUS53 KIND 020205
SVRIND
INC035-057-095-159-020300-
/O.NEW.KIND.SV.W.0044.160502T0205Z-160502T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN TIPTON COUNTY IN CENTRAL INDIANA...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1100 PM EDT

* AT 1005 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELWOOD...OR
  12 MILES NORTHWEST OF ANDERSON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUNCIE...ANDERSON...NOBLESVILLE...ELWOOD...ALEXANDRIA...TIPTON...ALBANY...
  YORKTOWN...CICERO...CHESTERFIELD...EDGEWOOD...FRANKTON...EATON...ARCADIA...
  DALEVILLE...SUMMITVILLE...GASTON...SELMA...ATLANTA AND ORESTES.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 232 AND 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 8604 4032 8604 4038 8523 4008 8521
TIME...MOT...LOC 0205Z 267DEG 38KT 4020 8588 

HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
4 follow-up statements
335 
WWUS53 KIND 020216
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SUN MAY 1 2016

INC035-057-095-159-020300-
/O.CON.KIND.SV.W.0044.000000T0000Z-160502T0300Z/
MADISON IN-HAMILTON IN-TIPTON IN-DELAWARE IN-
1016 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CENTRAL MADISON...NORTHEASTERN HAMILTON...SOUTHEASTERN TIPTON AND
DELAWARE COUNTIES...

AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELWOOD...OR 9
MILES NORTHWEST OF ANDERSON...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUNCIE...ANDERSON...ELWOOD...ALEXANDRIA...ALBANY...YORKTOWN...CHESTERFIELD...
EDGEWOOD...FRANKTON...EATON...DALEVILLE...SUMMITVILLE...GASTON...SELMA...
ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...RIVER FOREST...BALL
STATE UNIVERSITY AND PRAIRIE CREEK RESERVOIR.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 232 AND 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 8595 4033 8595 4038 8523 4008 8521
TIME...MOT...LOC 0216Z 266DEG 36KT 4020 8579 

HAIL...1.75IN
WIND...60MPH
 
$$

NIELD
551 
WWUS53 KIND 020224
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1024 PM EDT SUN MAY 1 2016

INC057-159-020234-
/O.CAN.KIND.SV.W.0044.000000T0000Z-160502T0300Z/
HAMILTON IN-TIPTON IN-
1024 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON AND
SOUTHEASTERN TIPTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EAST CENTRAL INDIANA.

LAT...LON 4009 8586 4034 8586 4038 8523 4008 8521
TIME...MOT...LOC 0224Z 269DEG 33KT 4019 8571 

$$

INC035-095-020300-
/O.CON.KIND.SV.W.0044.000000T0000Z-160502T0300Z/
MADISON IN-DELAWARE IN-
1024 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CENTRAL MADISON AND DELAWARE COUNTIES...

AT 1024 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALEXANDRIA...OR
NEAR ANDERSON...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUNCIE...ANDERSON...ELWOOD...ALEXANDRIA...ALBANY...YORKTOWN...CHESTERFIELD...
EDGEWOOD...FRANKTON...EATON...DALEVILLE...SUMMITVILLE...GASTON...SELMA...
ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...RIVER FOREST...BALL
STATE UNIVERSITY AND PRAIRIE CREEK RESERVOIR.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 232 AND 250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 8586 4034 8586 4038 8523 4008 8521
TIME...MOT...LOC 0224Z 269DEG 33KT 4019 8571 

HAIL...1.75IN
WIND...60MPH
 
$$

NIELD
845 
WWUS53 KIND 020235
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 PM EDT SUN MAY 1 2016

INC035-095-020300-
/O.CON.KIND.SV.W.0044.000000T0000Z-160502T0300Z/
MADISON IN-DELAWARE IN-
1035 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHEASTERN MADISON AND DELAWARE COUNTIES...

AT 1034 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALEXANDRIA...OR
7 MILES NORTHEAST OF ANDERSON...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUNCIE...ANDERSON...ALEXANDRIA...ALBANY...YORKTOWN...CHESTERFIELD...
EDGEWOOD...EATON...DALEVILLE...GASTON...SELMA...ORESTES...WOODLAWN HEIGHTS...
COUNTRY CLUB HEIGHTS...RIVER FOREST...BALL STATE UNIVERSITY AND PRAIRIE
CREEK RESERVOIR.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 232 AND 248.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4009 8577 4031 8574 4038 8523 4008 8521
TIME...MOT...LOC 0234Z 269DEG 29KT 4018 8560 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

NIELD
319 
WWUS53 KIND 020247
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT SUN MAY 1 2016

INC035-095-020257-
/O.CAN.KIND.SV.W.0044.000000T0000Z-160502T0300Z/
MADISON IN-DELAWARE IN-
1047 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
DELAWARE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EAST CENTRAL INDIANA.

LAT...LON 4009 8577 4031 8574 4038 8523 4008 8521
TIME...MOT...LOC 0247Z 267DEG 38KT 4019 8541 

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:38 PM EDT, 27 minutes earlier.

Area forecast discussion, May 1, 9:38 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
938 PM EDT SUN MAY 1 2016

.UPDATE...
NEAR TERM SECTION UPDATED

&&

.SYNOPSIS...
ISSUED AT 339 PM EDT SUN MAY 1 2016

A LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL INDIANA WILL KEEP
CHANCES FOR THUNDERSTORMS AROUND THROUGH THE EVENING AND INTO
TONIGHT. AFTER THAT UPPER WAVES WILL PASS THROUGH AN EASTERN U.S.
UPPER TROUGH BRINGING SOME LOW CHANCES FOR LIGHT SHOWERS TO THE AREA
OFF AND ON UNTIL TUESDAY NIGHT. AT THAT POINT A STRONG LOW PRESSURE
SYSTEM WILL SWING SOUTH AND BRING BETTER RAIN CHANCES FOR TUESDAY
NIGHT AND WEDNESDAY WITH LOW SHOWER CHANCES IN IT/S WAKE. DRY
WEATHER BUILDS IN WITH AN UPPER RIDGE TO END THE WEEK AND BEGIN THE
WEEKEND. TEMPERATURES WILL RUN BELOW NORMAL UNTIL THE END OF THE
WEEK.

&&

.NEAR TERM /OVERNIGHT/...

ISOLATED SUPERCELLS OVER CENTRAL INDIANA ARE EXPECTED TO DIMINSH
OVER THE NEXT 2.5 HOURS AS THE SHORT WAVE QUICKLY PUSHES THROUGH
THE AREA. RAISED POPS IN THE NEXT FEW HOURS ACROSS THE NORTHEAST
FORECAST AREA AS PRECIP THERE APPEAR A CERTAINTY. OTHERWISE
TRENDED TOWARD BLEND OF MODELS OVERNIGHT WITH FOG AND EXPECTED
COLD AIR ADVECTION.

PREVIOUS DISCUSSION BELOW...

/THIS EVENING AND TONIGHT/...
ISSUED AT 646 PM EDT SUN MAY 1 2016

MINOR TWEAKS MADE TO GRIDS...BUT MAJORITY REMAIN IN EXCELLENT SHAPE.
WATCHING DEVELOPMENT OVER ILLINOIS AS UPPER WAVE OVER WEST CENTRAL
ILLINOIS PUSHES EAST/NORTHEAST. MAY SEE SCATTERED STORMS DEVELOP
INTO CLUSTERS OR LINE SEGMENTS OVER THE NEXT COUPLE OF HOURS.
PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 339 PM EDT SUN MAY 1 2016

AT 3 PM SEEING THUNDERSTORM DEVELOPMENT JUST SOUTH OF THE FORECAST
AREA ACROSS SOUTHERN INDIANA AND KENTUCKY. COULD SEE DEVELOPMENT
PRETTY MUCH ANYTIME NOW ACROSS THE SOUTHERN COUNTIES...AND HRRR
SHOWS THE CURRENT ACTIVITY LIFTING NORTH AND INTO THE AREA OVER THE
NEXT COUPLE OF HOURS. MODELS ARE IN PRETTY GOOD AGREEMENT THAT AN
AREA OF THUNDERSTORMS WILL ARRIVE WITH THE COLD FRONT LATER THIS
EVENING STARTING IN THE NORTHWEST AROUND 0Z AND OVERSPREADING THE
NORTHERN HALF OF THE AREA FROM THERE. UNSURE HOW FAR SOUTH THIS AREA
WILL GET SO KEPT THE HIGHEST POPS WITH THE FRONTAL PRECIP ACROSS THE
NORTH. NOT READY TO CALL OFF SEVERE STORM CHANCES WITH CAPES ACROSS
THE SOUTHERN HALF OR SO OF THE AREA OVER 1000 AND AN UPPER JETLET ON
ITS WAY OUT OF THE PLAINS AND HEADING THIS WAY. BEST UPPER FORCING
WILL BE WITH THIS FEATURE AND THE UPPER WAVE THAT ARRIVES AS THE
SURFACE LOW LIFTS THROUGH SO KEPT LIKELY RAIN SHOWERS AND CHANCES
FOR THUNDERSTORMS GOING ACROSS THE NORTHERN HALF BUT DROP THINGS OFF
PRETTY QUICKLY AFTER FRONTAL PASSAGE.

UNCERTAIN ABOUT DEVELOPMENT OF PATCHY FOG LATE TONIGHT IN THE WAKE
OF THE SYSTEM SO WILL LEAVE OUT AT THIS TIME.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 339 PM EDT SUN MAY 1 2016

FORECAST MODELS ARE KEEPING THE UPPER TROUGH FURTHER WEST THIS SET
OF RUNS AND TAKING LONGER TO BUILD THE UPPER RIDGE BACK IN OVER THE
AREA. AS A RESULT...MORE CHANCES FOR RAIN ARE SNEAKING BACK INTO THE
FORECAST WITH WEAK UPPER WAVES MOVING THROUGH THE MAIN TROUGH AND A
STRONG FRONTAL SYSTEM MOVING DOWN INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY. LOOKS LIKE MOST OF THESE CHANCES WILL BE SMALL AND ONLY
LOOKING AT LIGHT SHOWERS WITH THE EXCEPTION OF THE AFOREMENTIONED
STRONG SYSTEM. WITH INSTABILITY AVAILABLE IN BOTH THE NAM AND GFS
FOR WEDNESDAY AFTERNOON ADDED A SLIGHT CHANCE FOR THUNDER THEN. HIGH
TEMPERATURES SHOULD RUN SLIGHTLY BELOW NORMAL WITH THE UPPER TROUGH
BRINGING IN SOME COOLER AIR AND CLOUD COVER. LOWS SHOULD STAY NEAR
NORMAL WITH THE CLOUD COVER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 223 PM EDT SUN MAY 1 2016

A FEW REMNANT OR LINGERING SHOWERS APPEAR TO REMAIN ACROSS
CENTRAL INDIANA (MOSTLY ACROSS THE EASTERN COUNTIES) IN THE WAKE
OF LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TO BE FOLLOWED BY AN
UPPER TROUGH MOVING THROUGH TO THE NORTH. VERY WEAK/LIGHT CHANCES
FOR RAIN SHOWERS ARE IN THE FORECAST WEDNESDAY NIGHT...AND EVEN
MORE ANEMIC CHANCES BY THURSDAY. THURSDAY EVENING THROUGH THE
FIRST HALF OF THE WEEKEND LOOKS DRY WITH MOSTLY SUNNY OR PARTLY
CLOUDY SKIES AND WARMING TEMPERATURES BACK INTO THE 70S BY THE
WEEKEND. THE NEXT SYSTEM PROJECTED TO IMPACT THE AREA APPEARS TO
BE TOWARD THE LATTER HALF OF THE WEEKEND. THUNDERSTORMS WERE
OMITTED FROM THE FORECAST FOR SUNDAY AT THIS TIME...HOWEVER WOULD
NOT BE SURPRISED TO SEE THIS ADDED WITH SUBSEQUENT FORECAST
UPDATES ESPECIALLY IF THE INSTABILITY LOOKS DECENT ENOUGH TO
WARRANT MENTION.

&&

.AVIATION /DISCUSSION FOR THE 020000Z TAFS/...

ISSUED AT 709 PM EDT SUN MAY 1 2016

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR/IFR CONDITIONS
OVERNIGHT.

RAPID REFRESH CONTINUES TO SUGGEST WIDESPREAD PRECIPITATION
DEVELOPING OVER CENTRAL ILLINOIS AND PROPAGATING ACROSS CENTRAL
INDIANA DURING THE FIRST FEW HOURS OF THE TAF PERIOD. RADAR SHOWS
SOME OF THESE SHOWERS STARTING TO DEVELOP. FOR NOW HAVE USED VCTS
TO ACCOUNT FOR WINDOW OF LIKELY THUNDERSTORMS. MVFR/IFR CONDITIONS
ARE EXPECTED OVERNIGHT AS COLD AIR ADVECTION ARRIVES ON NORTHERLY
WINDS IN THE WAKE OF THE COLD FRONT. FORECAST SOUNDINGS SHOW
SATURATED LOWER LEVELS THROUGH THE OVERNIGHT HOURS.

BROAD CYCLONIC FLOW IN THE WAKE OF THE COLD FRONT ON TUESDAY
ALONG WITH FORECAST SOUNDINGS INDICATING SATURATED LOWER LEVELS
WITH CONVECTIVE TEMPS IN THE REACHABLE MID TO UPPER 50S SUGGESTS
AFTERNOON SCT INSTABILITY SHOWERS THROUGH THE DAY AND LINGERING
MVFR CIGS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP/NIELD
SHORT TERM...CP
LONG TERM...SMF
AVIATION...JP
Hazardous weather outlook, May 1, 12:31 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1231 PM EDT SUN MAY 1 2016

INZ021-028>031-035>049-051>057-060>065-067>072-021645-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1231 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG...AND A FEW
COULD BECOME SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAINFALL...LIGHTNING.

TIMING: THE MOST FAVORABLE TIMING FOR STRONG TO SEVERE STORMS IS
BETWEEN 4 PM AND MIDNIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA
TODAY AND TONIGHT BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA.
AMPLE SUNSHINE FOR MUCH OF THE AREA EARLY IN THE DAY WILL HELP
FUEL THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: THERE WILL BE A CHANCE OF LIGHT SHOWERS MONDAY AND
AGAIN AROUND THE MIDDLE OF THIS WEEK. TEMPERATURES WILL BE COOLER
THAN NORMAL MOST OF THIS WEEK...BUT IT WILL BECOME WARMER NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 1, 9:34 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             3 S KIRKLIN             40.15N  86.36W
05/01/2016  E1.00 INCH       BOONE              IN   LAW ENFORCEMENT

            LOCATION ESTIMATED BY RADAR. AT 850 NORTH AND 300 WEST

&&

MMB
Local storm report, May 1, 9:37 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     CLAYTON                 39.69N  86.52W
05/01/2016                   HENDRICKS          IN   AMATEUR RADIO

            US 40 SOUTH OF CLAYTON. LARGE TREE DOWN COVERING WEST
            BOUND LANES. POWERLINES DOWN ON BOTH SIDES OF THE ROAD.

&&

MMB
Local storm report, May 1, 9:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             5 SE KOKOMO             40.42N  86.07W
05/01/2016  E0.25 INCH       HOWARD             IN   TRAINED SPOTTER

            MINOR FLOODING AS WELL.

&&

MMB
Local storm report, May 1, 9:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
05/01/2016  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            HAIL COVERING THE GROUND AT FRANKLIN AND RAYMOND. AT
            LEAST NICKEL....MAYBE AS LARGE AS QUARTER.

&&

MMB
Local storm report, May 1, 9:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             5 N TIPTON              40.36N  86.04W
05/01/2016  M1.75 INCH       TIPTON             IN   TRAINED SPOTTER

            AT US 31

&&

MMB
Local storm report, May 1, 10:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
05/01/2016  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            HAIL ESTIMATED. LOCATED ON ELM STREET.

0945 PM     HEAVY RAIN       INDIANAPOLIS            39.78N  86.15W
05/01/2016  U0.00 INCH       MARION             IN   TRAINED SPOTTER

            HAIL ESTIMATED. LOCATED ON ELM STREET.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:03 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam42 min
May 1, 8:05 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe25 min
May 1, 8:12 PM EDTSevere Thunderstorm WarningINDParke, Vermillion48 min
May 1, 8:31 PM EDTTornado WarningINDMontgomery, Tippecanoe44 min
May 1, 8:33 PM EDTTornado WarningINDHendricks, Morgan, Putnam27 min
May 1, 8:50 PM EDTTornado Warning Tornado observedINDBoone, Clinton, Montgomery, Tippecanoe40 min
May 1, 8:56 PM EDTSevere Thunderstorm WarningINDHendricks, Marion64 min
May 1, 9:01 PM EDTSevere Thunderstorm WarningINDParke, Putnam25 min
May 1, 9:14 PM EDTTornado WarningINDHendricks, Marion46 min
May 1, 9:27 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton48 min
May 1, 9:40 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan50 min
May 1, 9:48 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby42 min
May 1, 9:59 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe46 min
May 1, 10:11 PM EDTSevere Thunderstorm WarningINDRush35 min
May 1, 10:27 PM EDTTornado WarningINDDelaware, Henry, Madison17 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.